Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 182, NWS Goodland, KS

June 26, 2015Gove County, Logan County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Jun 26, 2015, 12:33 AM CDT for Gove County, Logan County, Kansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2015, 12:33 AM CDT (05:33 UTC)
Expired
Jun 26, 2015, 1:15 AM CDT
In force
42 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Gove County, KS, Logan County, KS

The radar

The Goodland radar (KGLD), 91 km from the middle of the area, began a volume at 05:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 9:49 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 928 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
928 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
2479 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:00 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jun 25, 10:00 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
900 PM MDT THU JUN 25 2015

.UPDATE...
ISSUED AT 900 PM MDT THU JUN 25 2015

...SEVERE THUNDERSTORM WATCH #357 IS IN EFFECT UNTIL 400 AM
MDT/500 AM CDT...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE AREA. DO
EXPECT SEVERE WX TO DEVELOP AND CONTINUE WITH FOCUS BEING AREA OF
STORMS CURRENTLY PUSHING INTO NORTHERN ZONES. HAVE ATTESTED
WORDING IN FORECAST TO ACCT FOR WATCH...NO OTHER CHANGES AT THIS
TIME.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 133 PM MDT THU JUN 25 2015

RAP ANALYSIS INDICATED A 500 MB SHORTWAVE TROUGH MOVING ACROSS THE
TRI STATE AREA DURING THE EARLY AFTERNOON HOURS...WHICH WAS CAUSING
SOME SHOWERS AND THUNDERSTORMS TO DEVELOP FOR SOME AREAS EAST OF
HIGHWAY 83.  VIS/IR/WV IMAGERY ALL INDICATED MOSTLY CLEAR SKIES
ACROSS THE TRI STATE AREA...HOWEVER SOME AREAS OF PARTLY TO MOSTLY
CLOUDY SKIES WERE EVIDENT AHEAD OF THE LIFT PROVIDED BY THE UPPER
LEVEL SHORTWAVE TROUGH.

THE MAIN FORECAST CONCERN FOR TONIGHT WILL BE THE POTENTIAL FOR
DEVELOPMENT OF SEVERE THUNDERSTORMS ACROSS THE TRI STATE AREA AS
AN UPPER AND MID LEVEL SHORTWAVE TROUGH PUSH INTO THE REGION.
BASED ON NAM/ARW/NMM MODELS...SCATTERED THUNDERSTORMS WILL DEVELOP
IN NEAR WY/CO BORDER AND COMBINE TO FORM AN MCS FEATURE THAT MOVES
INTO THE TRI STATE AREA SOMETIME THIS EVENING BETWEEN 6 AND 9 PM
MDT. CAPE VALUES DIFFER BETWEEN MODELS...BUT IT SEEMS TO BE A
CONSENSUS THAT WIDESPREAD VALUES WILL BE BETWEEN 2000 AND 3000
J/KG AHEAD OF THE THUNDERSTORM COMPLEX...BUT CAPE VALUES WILL
DECLINE SLIGHTLY OVERNIGHT. IN COMBINATION WITH DCAPE VALUES
BETWEEN 1000 AND 1600 J/KG BASED ON NAM MODEL
SOUNDINGS...EXPECTING SEVERE HAIL AND DAMAGING WINDS TO BE THE
PRIMARY THREATS TONIGHT IN DEVELOPING THUNDERSTORMS.

STORMS WILL CONTINUE INTO THE EARLY MORNING HOURS AND EXITING THE
FORECAST AREA AROUND 3 AM MDT.  AN UPPER LEVEL RIDGE WILL BUILD INTO
THE WESTERN THIRD OF THE CONUS OVERNIGHT...AND AN ASSOCIATED SURFACE
HIGH PRESSURE SYSTEM WILL BEGIN TO MOVE INTO THE REGION.  SOME
LINGERING AREAS OF STRONGER MID AND LOWER LEVEL JET DEPICTED IN
FORECAST MODELS MAY HELP KEEP SOME LINGERING SHOWERS AND ISOLATED
THUNDERSTORMS BEHIND THE MAIN COMPLEX OVERNIGHT INTO FRIDAY
MORNING...SO KEPT SOME POPS IN THE FORECAST. AS THE SURFACE HIGH
PRESSURE CENTER MOVES ACROSS THE TRI STATE AREA
FRIDAY...PRECIPITATION CHANCES WILL BE LOW AND SKIES WILL BEGIN TO
CLEAR. TEMPERATURES TOMORROW WILL BE MUCH LOWER THAN PREVIOUS
DAYS IN THE UPPER 70S TO LOWER 80S...WHICH IS BETWEEN 5 AND 10
DEGREES BELOW NORMAL.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 221 PM MDT THU JUN 25 2015

FRIDAY NIGHT-SUNDAY...WITH FRONT WELL SOUTH AND WEST OF CWA AND
SUBSIDENCE BUILDING INTO THE CWA CURRENTLY EXPECTED DRY CONDITIONS
FRIDAY NIGHT. RIDGE BEGINS TO AMPLIFY SATURDAY THROUGH SUNDAY WITH
DRY CONDITIONS PERSISTING OVER OUR CWA. WAA ASSOCIATED WITH BUILDING
LEE TROUGH WILL ALLOW SEASONAL TEMPS IN THE UPPER 80S/LOWER 90S TO
RETURN OVER THE WEEKEND.

MONDAY-THURSDAY...LARGE SCALE PATTERN CONTINUES TO BE DOMINATED BY
RIDGE IN THE WEST. EXTENDED GUIDANCE SHOWS LARGER SPREAD IN TIMING
OF SHORTWAVE TROUGHS THROUGH NW FLOW DESPITE GENERAL AGREEMENT ON
LARGER SCALE PATTERN...WHICH LOWERS CONFIDENCE IN PRECIP CHANCES.
CURRENT MODEL CONSENSUS FAVORS 20/30 POPS TUESDAY NIGHT THROUGH
THURSDAY...WHEN GFS/ECMWF ARE BOTH SHOWING QUICK MOVING SHORTWAVE
TROUGHS ROTATING THROUGH THE PLAINS. DUE TO THE LACK OF CONSISTENCY
IN GUIDANCE...I OPTED TO KEEP MENTION IN PLACE...WITH ONLY MINOR
ADJUSTMENTS. TENDENCY WILL BE FOR HIGHS TO REMAIN SEASONALLY
HOT...THOUGH THERE IS STILL SOME INDICATION OF ABOVE NORMAL
TEMPERATURES IN THE UPPER 90S TUESDAY AND WEDNESDAY WHEN FLOW IS
SLIGHTLY OUT OF THE WEST AND THERE COULD BE SLIGHTLY STRONGER LEE
TROUGHING/WAA.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 544 PM MDT THU JUN 25 2015

VFR CONDITIONS AT BOTH TAF SITES THRU 11Z FRIDAY WITH MAINLY
BKN050-090 AND 6SM IN -SHRA AT TIMES. VCTS 02Z-05Z. 11Z-19Z WILL
HAVE VFR CONDITIONS DROP TO A IFR/MVFR MIX WITH CEILINGS
BKN008-015. AFTER 19Z VFR WITH SCT015-090. WINDS ENE 5-15KTS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...JN
SHORT TERM...MK
LONG TERM...DR
AVIATION...JN
Hazardous weather outlook, Jun 25, 10:02 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
902 PM MDT THU JUN 25 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-270315-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
902 PM MDT THU JUN 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...TONIGHT...

SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE TRI STATE AREA INTO
THE OVERNIGHT HOURS. THE MAIN THREATS WITH ANY STORMS ARE
DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jun 25, 11:11 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1011 PM MDT THU JUN 25 2015

KSZ013-014-027-028-260445-
WALLACE KS-LOGAN KS-THOMAS KS-SHERMAN KS-
1011 PM MDT THU JUN 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR SHERMAN...SOUTHWESTERN THOMAS...
NORTHWESTERN LOGAN AND NORTHEASTERN WALLACE COUNTIES UNTIL 1045 PM
MDT/1145 PM CDT/...

AT 1011 PM MDT /1111 PM CDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF
RULETON TO 7 MILES NORTHWEST OF BREWSTER...AND MOVING SOUTHEAST AT 40
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GOODLAND...BREWSTER...EDSON AND RULETON.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 8 AND 43.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM MDT/500 AM
CDT/ FOR NORTHWESTERN KANSAS.

LAT...LON 3905 10177 3911 10103 3953 10138 3939 10194
TIME...MOT...LOC 0411Z 332DEG 35KT 3937 10182 3946 10144

HUSTED
Local storm report, Jun 25, 11:20 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1020 PM MDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     TSTM WND GST     GOODLAND                39.35N 101.71W
06/25/2015  M56 MPH          SHERMAN            KS   NWS EMPLOYEE

            AT NWS GOODLAND

&&

JN
Special weather statement, Jun 25, 11:21 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1021 PM MDT THU JUN 25 2015

COZ091-260500-
KIT CARSON COUNTY CO-
1021 PM MDT THU JUN 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIT CARSON COUNTY UNTIL
1100 PM MDT...

AT 1021 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTH OF COPE...OR 16 MILES NORTH OF SEIBERT...MOVING SOUTHEAST
AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STRATTON...SEIBERT AND VONA.

THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 401 AND
423.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM MDT FOR
NORTHEASTERN COLORADO.

LAT...LON 3957 10296 3957 10276 3920 10247 3906 10290
      3954 10302
TIME...MOT...LOC 0421Z 329DEG 18KT 3954 10288

HUSTED
Local storm report, Jun 25, 11:25 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1025 PM MDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     TSTM WND GST     GOODLAND                39.35N 101.71W
06/25/2015  M58 MPH          SHERMAN            KS   NWS EMPLOYEE

            AT NWS GOODLAND

&&

JN
Special weather statement, Jun 25, 11:36 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1036 PM MDT THU JUN 25 2015

COZ091-092-260500-
KIT CARSON COUNTY CO-CHEYENNE COUNTY CO-
1036 PM MDT THU JUN 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEYENNE AND SOUTH
CENTRAL KIT CARSON COUNTIES UNTIL 1100 PM MDT...

AT 1036 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18
MILES SOUTH OF STRATTON...MOVING SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHEYENNE WELLS AND FIRSTVIEW.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 149 AND 160.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM MDT FOR
EAST CENTRAL COLORADO.

LAT...LON 3910 10283 3922 10252 3883 10226 3874 10262
TIME...MOT...LOC 0436Z 319DEG 15KT 3903 10260

HUSTED
Special weather statement, Jun 25, 11:59 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1059 PM MDT THU JUN 25 2015

COZ092-260515-
CHEYENNE COUNTY CO-
1059 PM MDT THU JUN 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEYENNE COUNTY
UNTIL 1115 PM MDT...

AT 1059 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES WEST OF CHEYENNE WELLS...MOVING SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHEYENNE WELLS AND FIRSTVIEW.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 137 AND 147.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM MDT FOR
EAST CENTRAL COLORADO.

LAT...LON 3886 10269 3894 10248 3867 10222 3861 10241
      3861 10260
TIME...MOT...LOC 0459Z 336DEG 17KT 3884 10255

HUSTED

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 10:07 PM CDTSpecial Weather StatementGLDCheyenne38 min
Jun 25, 10:09 PM CDTSevere Thunderstorm WarningGLDCheyenne39 min
Jun 25, 10:47 PM CDTSpecial Weather StatementGLDSherman28 min
Jun 25, 11:11 PM CDTSpecial Weather StatementGLDSherman34 min
Jun 25, 11:21 PM CDTSevere Thunderstorm WarningGLDLogan, Sherman, Thomas, Wallace39 min
Jun 25, 11:58 PM CDTSevere Thunderstorm WarningGLDGreeley, Logan, Wallace, Wichita47 min
Jun 26, 12:14 AM CDTSevere Thunderstorm WarningGLDLogan, Wichita46 min
Jun 26, 12:43 AM CDTTornado WarningGLDGove, Logan15 min
Jun 26, 12:53 AM CDTSevere Thunderstorm WarningGLDWichita37 min
Jun 26, 1:11 AM CDTSevere Thunderstorm WarningGLDGreeley, Wichita49 min
Jun 25, 9:06 PM CDTSpecial Weather StatementGLDYuma24 min
Jun 25, 9:17 PM CDTSpecial Weather StatementGLDCheyenne28 min
Jun 25, 9:24 PM CDTSevere Thunderstorm WarningGLDYuma51 min
Jun 25, 11:21 PM CDTSpecial Weather StatementGLDKit Carson39 min
Jun 25, 11:36 PM CDTSpecial Weather StatementGLDCheyenne24 min
Jun 25, 11:59 PM CDTSpecial Weather StatementGLDCheyenne16 min
Jun 26, 12:08 AM CDTSevere Thunderstorm WarningGLDCheyenne52 min
Jun 26, 12:54 AM CDTSevere Thunderstorm WarningGLDCheyenne19 min
Jun 25, 9:30 PM CDTSpecial Weather StatementGLDDundy30 min
Jun 25, 9:55 PM CDTSevere Thunderstorm WarningGLDDundy, Hitchcock50 min
Jun 25, 10:42 PM CDTSpecial Weather StatementGLDRed Willow48 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.